Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Feb 11, 2009, 12:41 PM CST for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 12:41 PM CST (18:41 UTC)
- Expired
- Feb 11, 2009, 1:30 PM CST
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 11:10 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 510 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 11:32 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 11, 11:32 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1132 AM CST WED FEB 11 2009
.UPDATE...TORNADO WATCH 17 IN EFFECT UNTIL 5 PM CST FOR AREAS
ALONG/EAST OF I-65. ALSO UPDATE TO INCLUDE 18Z TAF DISCUSSION.
&&
.AVIATION...
SQUALL LINE CURRENTLY APPROACHING THE I-65 CORRIDOR...BUT HAS MOVED
EAST OF KMSL. LOOK FOR IMPROVING CIG/VSBY AT KMSL WITH LITTLE TO NO
CHANCE OF ADDTL RAINFALL. HOWEVER...STRONG SW WINDS 25-35KTS WILL
PERSIST THROUGH AT LEAST 00Z/THU. AT KHSV...LINE WILL CROSS THE
AIRPORT BY 1830Z...WITH THE POTENTIAL FOR WIND GUSTS TO 60KTS ALONG
WITH HEAVY RAIN. AFTER 19Z AT KHSV...CONDITIONS WILL IMPROVE BUT
STRONG GRADIENT WINDS WILL PREVAIL /AS IT WILL ACROSS KMSL/. WINDS
WILL GRADUALLY DIMINISH BETWEEN 00-04Z THIS EVENING. NADLER.83
&&
.MESOSCALE DISCUSSION /ISSUED AT 935 AM CST/...
AFTER THE SQUALL LINE MORE OR LESS DISSIPATED EARLY THIS MORNING...
IT IS GRADUALLY STARTING TO REDEVELOP ACROSS NCNTRL/NE MS.
KINEMATICS REMAIN VERY STRONG ACROSS THE AREA WITH THE OKOLONA MS
PROFILER STILL SHOWING 50KT IN THE 2ND GATE...PEAKING AT 60KT IN THE
LOWEST 2KM. GWX VAD WINDS ARE SIMILAR...BUT HTX IS A LITTLE
WEAKER...INDICATING THAT THE HIGHEST WINDS LIKELY EXIST IN A RATHER
NARROW CHANNEL IMMEDIATELY AHEAD OF AND BEHIND THE LINE AND FRONT.
SEE NOTHING TO CONVINCE US TO DOWNGRADE THE HIGH WIND WARNING...BUT
IT MAY BE MAINLY ADVISORY-TYPE WINDS FOR MOST OF THE DAY.
THE QUESTION FOR SVR WX POTENTIAL CONTINUES TO BE INSTABILITY. THE
60F ISODROSOTHERM RETREATED BACK SWD INTO SRN/CENTRL MS/AL THIS
MORNING...BUT MOISTURE HAS SINCE SURGED BACK NWD WITH DAYBREAK.
TEMPERATURES HAVE INCREASED AS WELL...MAINLY ACROSS NW AL. SPC
MESOSCALE GRAPHICS INDICATE AN INCREASE IN MAINLY SBCAPE ALONG THE
AL-MS STATE LINE SOUTH OF TCL...SO THE AIR MASS IS DEFINITELY
DESTABILIZING...BUT WHETHER IT DESTABILIZES ENOUGH FAR ENOUGH NORTH
TO AID THE LINE DEVELOPMENT REMAINS THE BIG QUESTION. THE TORNADO
THREAT LIKELY DEPENDS ON THE INSTABILITY...WHEREAS THE STRAIGHT-LINE
WIND THREAT DOES NOT DUE TO THE STRONG LOW-LVL WINDS.
IN SUMMARY...FEEL THE PROBABILITY OF DAMAGING WINDS REMAINS FAIRLY
HIGH...WHETHER IT OCCURS IN OR OUT OF THE CONVECTION. TORNADO
PROBABILITY IS COMPARATIVELY LOWER AND IS MUCH MORE UNCERTAIN.
FOR THE FCST...NO MAJOR CHANGES ARE PLANNED ATTM.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...HIGH WIND WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: FRANKLIN...LINCOLN...MOORE.
&&
MESO UPDATE...BCC
AVIATION...DJNHazardous weather outlook, Feb 11, 11:53 AM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 AM CST WED FEB 11 2009 ALZ001>010-016-TNZ076-096-097-120000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1153 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SWEEP ACROSS NORTH CENTRAL...NORTHEAST ALABAMA...AND SOUTHERN MIDDLE TENNESSEE THROUGH 3:00 PM THIS AFTERNOON. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH THE POTENTIAL FOR ISOLATED BRIEF TORNADOES WILL BE THE PRIMARY THREATS. IN ADDITION TO THE SEVERE THREAT...SUSTAINED SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL OCCUR. THESE WINDS COULD CAUSE SPORADIC WIND DAMAGE...ESPECIALLY IN THE HIGHER TERRAIN. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM FOR THE ENTIRE CENTRAL TENNESSEE VALLEY AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED THIS AFTERNOON...EAST OF I-65. DJN
In the hours before
Special weather statement, Feb 11, 10:05 AM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1005 AM CST WED FEB 11 2009 ALZ001>003-111700- COLBERT-FRANKLIN-LAUDERDALE- 1005 AM CST WED FEB 11 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 11 AM CST... AT 1005 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PICKWICK DAM TO FULTON...MOVING EAST AT 35 MPH. WINDS UP TO 55 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO...RIVERTON...AND RED BAY AROUND 1015 AM. OAKLAND...CHEROKEE...AND HODGES AROUND 1030 AM. FLORENCE...SHEFFIELD...TUSCUMBIA...AND RUSSELLVILLE BY 11 AM. A HIGH WIND WARNING ALSO REMAINS IN EFFECT FOR ALL OF NORTH ALABAMA UNTIL 6 PM CST...FOR STRONG WINDS EVEN OUTSIDE OF SHOWERS AND THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Feb 11, 10:51 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1051 AM CST WED FEB 11 2009 ALZ001>005-111800- COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-LIMESTONE- 1051 AM CST WED FEB 11 2009 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN...LAUDERDALE... LAWRENCE AND LIMESTONE COUNTIES UNTIL 1200 PM CST... AT 1051 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ZIP CITY TO BELGREEN...MOVING EAST AT 45 MPH. WINDS UP TO 55 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GREEN HILL...THARPTOWN. WHITEOAK...LA GRANGE. LEXINGTON...NEWBURG. WHITEHEAD...RED BANK. LANDERSVILLE...HATTON. A HIGH WIND WARNING ALSO REMAINS IN EFFECT FOR ALL OF NORTH ALABAMA UNTIL 6 PM CST...FOR STRONG WINDS EVEN OUTSIDE OF SHOWERS AND THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. CA/BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:06 AM CST | High Wind Warning | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 15 hr |
| Feb 11, 11:04 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 26 min |
| Feb 11, 11:10 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 35 min |
| Feb 11, 11:27 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Morgan | 48 min |
| Feb 11, 12:11 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 49 min |
| Feb 11, 12:54 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 51 min |
| Feb 11, 2:00 PM CST | Severe Thunderstorm Warning | HUN | DeKalb | 30 min |
| Feb 11, 2:16 PM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 29 min |
| Feb 11, 11:58 AM CST | Severe Thunderstorm Warning | HUN | Lincoln, Moore | 47 min |
| Feb 11, 1:29 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.